Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 56, NWS Corpus Christi, TX

April 24, 2016Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 24, 2016, 5:30 PM CDT for Nueces County, San Patricio County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2016, 5:30 PM CDT (22:30 UTC)
Expired
Apr 24, 2016, 6:15 PM CDT
In force
45 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WUUS54 KCRP 242230
SVRCRP
TXC355-409-242315-
/O.NEW.KCRP.SV.W.0056.160424T2230Z-160424T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
530 PM CDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL SAN PATRICIO COUNTY IN SOUTHERN TEXAS...
  CENTRAL NUECES COUNTY IN SOUTHERN TEXAS...

* UNTIL 615 PM CDT

* AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALALLEN...OR
  OVER ROBSTOWN...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CORPUS CHRISTI...ROBSTOWN...CORPUS CHRISTI INTERNATIONAL AIRPORT...
  ODEM...CALALLEN...DOWNTOWN CORPUS CHRISTI...CORPUS CHRISTI DEL MAR
  WEST CAMPUS...ANNAVILLE...LA PALMERA MALL...CORPUS CHRISTI COUNTRY
  CLUB...NAVAL AIR STATION CABANISS FIELD...CORPUS CHRISTI DEL MAR EAST
  CAMPUS...CLARKWOOD...DRISCOLL CHILDRENS HOSPITAL...CORPUS CHRISTI
  NORTH BEACH...COLE PARK...NORTH SAN PEDRO AND TULOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2756 9749 2783 9777 2797 9766 2781 9728
TIME...MOT...LOC 2229Z 307DEG 15KT 2783 9763 

HAIL...2.00IN
WIND...60MPH
 
$$

TE
2 follow-up statements
447 
WWUS54 KCRP 242301
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
601 PM CDT SUN APR 24 2016

TXC355-409-242315-
/O.CON.KCRP.SV.W.0056.000000T0000Z-160424T2315Z/
SAN PATRICIO TX-NUECES TX-
601 PM CDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL SAN PATRICIO AND CENTRAL NUECES COUNTIES...

AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CORPUS
CHRISTI INTERNATIONAL AIRPORT...MOVING SOUTH TO SOUTHEAST AT 15 MPH.
THE STRONGEST PART OF THE STORM IS EXPECTED TO MOVE SOUTH OF CORPUS
CHRISTI AND MOVE CLOSER TOWARD PETRONIA. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...ROBSTOWN...CORPUS CHRISTI INTERNATIONAL AIRPORT...ODEM...
CALALLEN...DOWNTOWN CORPUS CHRISTI...CORPUS CHRISTI DEL MAR WEST
CAMPUS...ANNAVILLE...LA PALMERA MALL...CORPUS CHRISTI COUNTRY CLUB...
NAVAL AIR STATION CABANISS FIELD...CORPUS CHRISTI DEL MAR EAST CAMPUS...
CLARKWOOD...DRISCOLL CHILDRENS HOSPITAL...CORPUS CHRISTI NORTH BEACH...
COLE PARK...NORTH SAN PEDRO AND TULOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 2756 9749 2783 9777 2797 9766 2781 9728
TIME...MOT...LOC 2259Z 307DEG 15KT 2775 9751 

HAIL...1.00IN
WIND...60MPH
 
$$

TE
228 
WWUS54 KCRP 242306
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
606 PM CDT SUN APR 24 2016

TXC355-409-242315-
/O.EXP.KCRP.SV.W.0056.000000T0000Z-160424T2315Z/
SAN PATRICIO TX-NUECES TX-
606 PM CDT SUN APR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN PATRICIO AND
CENTRAL NUECES COUNTIES WILL EXPIRE AT 615 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL... GUSTY WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2756 9749 2783 9777 2797 9766 2781 9728
TIME...MOT...LOC 2303Z 307DEG 15KT 2775 9751 

$$

TE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:32 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 24, 3:32 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
332 PM CDT SUN APR 24 2016

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...WILL BASE THE FIRST
COUPLE OF HOURS OF CONVECTION THIS EVENING ON RADAR TRENDS BUT
OVERALL THINK THE RAIN CHANCES ARE GOING DOWNHILL FAST. WATER VAPOR
IMAGERY SHOWING SOUTH TEXAS RAPIDLY GETTING ON THE BACK SIDE OF AN
SLIGHTLY NEGATIVELY TILTED TROUGH...WHICH MEANS OUR AREA WILL MAINLY
BE ON THE SUBSIDENCE SIDE. THUS...AM NOT TOO KEEN ON RAIN CHANCES
THIS EVENING (AND EVEN LATE THIS AFTERNOON). CONFIDENCE IS ENHANCED
BY LATEST 4 KM MODELS WHICH ARE SHOWING VERY ISOLATED CONVECTION
EARLY THEN ENDING THINGS NO LATER THAN 01Z. UNLESS RADAR SHOWS MORE
COVERAGE BEFORE ISSUANCE...WILL LIKELY GO WITH VERY ISOLATED
CONVECTION THIS EVENING (AND ADJUST AFTERNOON ACTIVITY DOWNWARD
ACCORDINGLY)...WITH THE BETTER CHANCES OF RAIN OVER THE NORTHEAST
AND COAST. NOT A LOT IN SENSITIVE WEATHER THE REMAINDER OF TONIGHT
THROUGH MONDAY NIGHT...ALTHOUGH IT WILL BE WARM AND HUMID. PARTLY
CLOUDY MOST LOCATIONS TONIGHT AND MONDAY NIGHT (MAINLY CLEAR
WEST)...WITH POSSIBLY MOSTLY CLOUDY INLAND EAST TOWARD MORNING.
MONDAY LOOKS TO BE WARM...HUMID AND DRY. TEMPERATURES ARE EXPECTED TO
HIT THE CENTURY MARK IN LAREDO AND AREAS NEAR THE RIO GRANDE...AS
850 MB TEMPERATURES WARM TO 23C-25C (GFS VERY TOASTY AT THIS LEVEL).
WITH A GOOD LOW LEVEL JET MONDAY NIGHT WITH THE APPROACHING TROUGH
AXIS (IMPACTS OR CONVECTION TO THE NORTH)...WINDS WILL STAY UP A BIT
OVERNIGHT AND THAT SHOULD MEAN A WARM AND HUMID NIGHT. GENERALLY
GOING ON THE WARM SIDE OF GUIDANCE FOR THE NEXT THREE PERIODS (AND
HOPEFULLY NOT SHOWING A WARM BIAS).

&&

.MARINE (TONIGHT THROUGH MONDAY NIGHT)...SCEC TONIGHT OVER THE GULF
WATERS AND POSSIBLE SCA MONDAY NIGHT WITH APPROACH OF UPPER SYSTEM
TO THE NORTH. FOR NOW...WILL MAINTAIN SCEC WINDS. EVENING CONVECTION
WILL TAPER OFF WELL BEFORE 06Z...WITH NO RAINFALL EXPECTED
AFTERWARDS.

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...QUIET WEATHER EXPECTED
ON TUESDAY...BUT THE REMAINDER OF THE PERIOD LOOKS PRETTY ACTIVE.
BROAD UPPER DISTURBANCE MOVES INTO THE ROCKIES BY TUESDAY NIGHT WITH
THE FIRST SHORTWAVE BRINGING A SLIGHT CHANCE FOR SHOWERS AND STORMS
TUESDAY NIGHT AND WEDNESDAY. ADDITIONALLY...A DRY LINE WILL TRY TO
PUSH ITS WAY INTO THE RIO GRANDE PLAINS...THIS COULD BE THE FOCUS
FOR ADDITIONAL DEVELOPMENT IN THE AFTERNOON. SEVERAL UPPER LEVEL
IMPULSES WILL CONTINUE TO AFFECT THE REGION THROUGH THE WEEKEND WITH
MAINLY SLIGHT CHANCE TO LOW END CHANCE POPS FORECAST AT THIS TIME.
BOTH GFS AND ECMWF KEEP THE ACTIVE PATTERN BUT DO NOT LINE UP WELL
WITH TIMING AND POSITION OF CONVECTION...SO STICKING WITH A BLEND OF
THE TWO. IN GENERAL THOUGH SEEMS LIKE NORTHERN AREAS WILL BE THE
MORE FAVORED AREA FOR PRECIP.

EXPECT A VERY WARM WEEK WITH 850 TEMPS RANGING BETWEEN 21 AND 25
WEST THROUGH THE PERIOD...THIS SHOULD TRANSLATE TO HIGH TEMPERATURES
IN THE MID AND UPPER 90S WEST DAILY. FARTHER EAST EXPECT HIGHS
GENERALLY IN THE UPPER 80S EXCEPT SLIGHTLY COOLER IMMEDIATELY ALONG
THE COAST. MIN TEMPS GENERALLY IN THE 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  90  74  86  74  /  20  10  10  10  20
VICTORIA          70  88  72  86  72  /  30  10  10  10  20
LAREDO            71 101  75  97  72  /  10  10  10  10  20
ALICE             70  94  72  92  74  /  10  10  10  10  20
ROCKPORT          74  85  75  83  75  /  30  10  10  10  20
COTULLA           70  99  71  94  71  /  10  10  10  10  20
KINGSVILLE        70  94  73  90  74  /  20  10  10  10  20
NAVY CORPUS       73  85  75  84  75  /  20  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT TERM
PZ/83...LONG TERM
Hazardous weather outlook, Apr 24, 5:05 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 AM CDT SUN APR 24 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-251015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
505 AM CDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE COASTAL BEND TODAY THROUGH EARLY THIS EVENING PRIMARLY
EAST OF HIGHWAY 281. AN ISOLATED STRONG TO SEVERE STORM CANNOT BE
RULED OUT. LARGE HAIL AND DAMAGING WINDS ARE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT...THEN SCATTERED
THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. A FEW STORMS
MAY BECOME STRONG AT TIMES...BUT ORGANIZED SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR MODERATE TO STRONG ONSHORE
FLOW AND BUILDING SEAS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 24, 11:48 AM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1148 AM CDT SUN APR 24 2016

TXZ232>234-243>247-241900-
BEE-GOLIAD-VICTORIA-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
1148 AM CDT SUN APR 24 2016

...A FEW STORMS COULD PRODUCE SMALL HAIL THROUGH 2 PM...

AT 1140 PM...WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED
SHOWERS AND THUNDERSTORMS OVER THE EASTERN PORTION OF SOUTH
TEXAS...MAINLY OVER THE COASTAL COUNTIES OF SOUTH TEXAS AND THE
VICTORIA CROSSROADS REGION. SOME OF THESE STORMS COULD PRODUCE PEA
TO MARBLE-SIZED HAIL THROUGH THE EARLY AFTERNOON...AS THEY MOVE TO
THE NORTH AROUND 25 MPH.

ALONG WITH THE POTENTIAL FOR SMALL HAIL...VERY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH THE STRONGER STORMS...WITH BRIEF RAINFALL
RATES OF UP TO 4 INCHES PER HOUR AND RAINFALL AMOUNTS BETWEEN 1
AND 2 INCHES IN THE STRONGER...SLOWER MOVING STORMS.

RESIDENTS SHOULD PREPARE TO MOVE INDOORS IF THREATENING WEATHER
APPROACHES. REMEMBER...IF THUNDER ROARS GO INDOORS...AND TURN
AROUND DO NOT DROWN.

GW
Special weather statement, Apr 24, 2:29 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 PM CDT SUN APR 24 2016

TXZ231>234-244>247-242130-
LIVE OAK-BEE-GOLIAD-VICTORIA-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
229 PM CDT SUN APR 24 2016

...A FEW STORMS COULD PRODUCE SMALL HAIL THROUGH 430 PM...

AT 220 PM...WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED
SHOWERS AND THUNDERSTORMS OVER THE EASTERN PORTION OF SOUTH
TEXAS...MAINLY OVER GOLIAD AND VICTORIA COUNTIES. SOME OF THESE
STORMS COULD PRODUCE PEA TO DIME-SIZED HAIL...ALONG WITH WINDS 40
TO 50 MPH THROUGH 430 PM. AN ISOLATED STORM PRODUCING HAIL NEAR 1
INCH AND WINDS GREATER THAN 50 MPH CANNOT BE RULED OUT EITHER.
ADDITIONAL SHOWERS AND STORMS CAN DEVELOP THROUGH THE REMAINDER OF
THE AFTERNOON...MAINLY NORTH AND EAST OF INTERSTATE 37.

ALONG WITH THE POTENTIAL FOR SMALL HAIL...VERY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH THE STRONGER STORMS...WITH BRIEF RAINFALL
RATES OF UP TO 4 INCHES PER HOUR AND RAINFALL AMOUNTS BETWEEN 1
AND 2 INCHES IN THE STRONGER...SLOWER MOVING STORMS.

RESIDENTS SHOULD PREPARE TO MOVE INDOORS IF THREATENING WEATHER
APPROACHES OR IS SPOTTED. REMEMBER...IF THUNDER ROARS GO
INDOORS...AND TURN AROUND DO NOT DROWN.

GW
Special weather statement, Apr 24, 4:00 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
400 PM CDT SUN APR 24 2016

TXZ232-233-244-246-242200-
BEE-SAN PATRICIO-GOLIAD-REFUGIO-
400 PM CDT SUN APR 24 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SAN
PATRICIO...SOUTHEASTERN BEE...SOUTHWESTERN REFUGIO AND SOUTH CENTRAL
GOLIAD COUNTIES...

AT 359 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SKIDMORE TO NEAR MATHIS. MOVEMENT
WAS NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BEEVILLE...SINTON...MATHIS...SKIDMORE...ODEM...ST. PAUL...SAN PATRICIO...
EDROY...BLANCONIA...WEST SINTON...TYNAN AND PAPALOTE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON OR NEAR LAKE MATHIS...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 2848 9730 2791 9750 2792 9762 2792 9773
      2793 9775 2793 9777 2794 9776 2795 9778
      2794 9780 2797 9782 2798 9780 2803 9780
      2804 9781 2804 9784 2840 9779
TIME...MOT...LOC 2059Z 227DEG 18KT 2829 9771 2804 9778

TE
Special weather statement, Apr 24, 4:32 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
432 PM CDT SUN APR 24 2016

TXZ232-243>246-242230-
BEE-NUECES-SAN PATRICIO-REFUGIO-ARANSAS-
432 PM CDT SUN APR 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ARANSAS...
SAN PATRICIO...SOUTHEASTERN BEE...CENTRAL NUECES AND SOUTHWESTERN
REFUGIO COUNTIES...

AT 431 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PAPALOTE TO SAN PATRICIO. MOVEMENT
WAS SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...PORTLAND...ROBSTOWN...SINTON...TAFT...WOODSBORO...CORPUS
CHRISTI INTERNATIONAL AIRPORT...ODEM...GREGORY...ST. PAUL...SAN PATRICIO...
BAYSIDE...CALALLEN...BLUNTZER...WEST SINTON...CLARKWOOD...DRISCOLL
CHILDRENS HOSPITAL...CORPUS CHRISTI NORTH BEACH...COLE PARK AND
PAPALOTE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2776 9762 2776 9763 2777 9763 2793 9788
      2799 9781 2803 9780 2804 9781 2804 9782
      2833 9763 2818 9711 2765 9745
TIME...MOT...LOC 2131Z 296DEG 16KT 2824 9761 2796 9779

TE
Local storm report, Apr 24, 5:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
520 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             4 N ROBSTOWN            27.86N 97.66W
04/24/2016  E1.00 INCH       NUECES             TX   TRAINED SPOTTER

            QUARTER-SIZED HAIL NORTH OF ROBSTOWN REPORTED BY SPOTTER.

&&

GWILK
Local storm report, Apr 24, 5:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             5 NNW ROBSTOWN          27.87N 97.69W
04/24/2016  2.00 INCH        NUECES             TX   TRAINED SPOTTER

            SPOTTER REPORTED 2 AND A QUARTER INCH SIZED HAIL 5 MILES
            TO THE SOUTH SOUTHWEST OF EDROY.

0520 PM     HAIL             5 N ROBSTOWN            27.87N 97.66W
04/24/2016  1.00 INCH        NUECES             TX   TRAINED SPOTTER

            QUARTER SIZED HAIL IN CALALLEN.

&&

TTINSLEY

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 10:45 PM CDTAreal Flood AdvisoryCRPWebb60 min
Apr 24, 1:35 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb3 hr
Apr 24, 12:54 PM CDTAreal Flood AdvisoryCRPVictoria3 hr
Apr 24, 4:00 PM CDTSpecial Weather StatementCRPSan Patricio60 min
Apr 24, 4:32 PM CDTSpecial Weather StatementCRPNueces, San Patricio58 min
Apr 24, 4:40 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio35 min
Apr 24, 5:07 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio23 min
Apr 24, 5:11 PM CDTSpecial Marine WarningCRP94 min
Apr 24, 6:04 PM CDTSpecial Weather StatementCRPNueces41 min
Apr 24, 6:43 PM CDTSpecial Weather StatementCRPKleberg62 min
Apr 24, 6:52 PM CDTSevere Thunderstorm WarningCRPKleberg25 min
Apr 24, 6:54 PM CDTSpecial Marine WarningCRP96 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.